Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 497, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Sep 30, 2021, 1:12 PM CDT for Clay County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 30, 2021, 1:12 PM CDT (18:12 UTC)
- Expired
- Sep 30, 2021, 1:45 PM CDT
- In force
- 33 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Clay County, TX
The radar
The Altus AFB radar (KFDR), 90 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 6.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 961 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 945 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
920
WUUS54 KOUN 301812
SVROUN
TXC077-301845-
/O.NEW.KOUN.SV.W.0497.210930T1812Z-210930T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
112 PM CDT Thu Sep 30 2021
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Northeastern Clay County in northern Texas...
* Until 145 PM CDT.
* At 111 PM CDT, a severe thunderstorm was located 4 miles south of
Petrolia, moving northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Petrolia and Byers.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3383 9821 3396 9832 3414 9810 3412 9809
3409 9812 3407 9812 3404 9808 3404 9810
3401 9808 3400 9809 3399 9801 3401 9797
3398 9795 3394 9798
TIME...MOT...LOC 1811Z 234DEG 16KT 3395 9821
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
..speg.1 follow-up statement
427
WWUS54 KOUN 301836
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
136 PM CDT Thu Sep 30 2021
TXC077-301845-
/O.CON.KOUN.SV.W.0497.000000T0000Z-210930T1845Z/
Clay TX-
136 PM CDT Thu Sep 30 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR NORTHEASTERN CLAY COUNTY...
At 136 PM CDT, a severe thunderstorm was located 6 miles south of
Petrolia, moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Petrolia and Byers.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3383 9821 3396 9832 3414 9810 3412 9809
3409 9812 3407 9812 3404 9808 3404 9810
3401 9808 3400 9809 3399 9801 3401 9797
3398 9795 3394 9798
TIME...MOT...LOC 1836Z 228DEG 13KT 3393 9820
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
..speg.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 30, 12:41 PM CDT, 31 minutes earlier.
Area forecast discussion, Sep 30, 12:41 PM CDT, 31 minutes before
Area Forecast Discussion National Weather Service Norman OK 1241 PM CDT Thu Sep 30 2021 ...New AVIATION, UPPER AIR... .SHORT TERM... (Today and tonight) Issued at 318 AM CDT Thu Sep 30 2021 A cold front continues to move southward across Kansas and the Oklahoma/Texas panhandles this morning. Convection is ongoing along and behind the front. In addition, warm air advection/insentropic ascent is resulting in convective development ahead of the front across northwest Oklahoma. As the cold front continues to move southward (likely being reinforced by the convection), convection will spread south and east this morning. Cooler temperatures are expected in the front's wake. Some locations in northwest Oklahoma may drop into the 60s deg F and stay there today. Initially, it appears the highest probabilities for convection will be across northern Oklahoma with gradual propagation to the southeast. By mid to late afternoon, a few strong thunderstorms are possible as instability increases ahead of the front. This appears most likely across southwest Oklahoma and adjacent parts of north Texas. The most intense cores could have small hail and produce damaging wind gusts. In addition, heavy rainfall could lead to localized flooding--especially in any urban areas. Forecast precipitable water values are ~1.5", which is near the 90th percentile per SPC's Sounding Climatology Page. Isentropic ascent/warm air advection, augmented by strengthening 850 mb flow, will result in continued moderate probabilities for convection overnight. Mahale && .LONG TERM... (Friday through Wednesday) Issued at 318 AM CDT Thu Sep 30 2021 Confidence for convective coverage on Friday has decreased as it will be highly dependent on what occurs on today and tonight. Convective-allowing models are pessimistic on coverage as the convectively-reinforced old front continues to move southward into Texas Thursday night/early Friday with the main long-wave trough remaining to the west. Given the uncertainty, opted to lower probabilities for rain on Friday (especially across the northeast). Still opted to keep chance to likely probabilities as it might be a scnerio where there is scattered to numerous light convection (i.e., low QPF) with weak isentropic ascent above the frontal zone. Convective coverage should increase from west to east late Friday afternoon/night through early Saturday as the primary longwave trough lifts into the Southern Plains. This period looks to be the highest probability for rain. The wave should exit late Saturday with dry conditions expected by Sunday. Dry and seasonable Autumn weather is expected through at least early next week as a cutoff low develops to our east. The cutoff low should result in continued northerly flow and prevent a warming trend (i.e., a blocking pattern). As a result, highs are forecast to stay in the mid 70s to low 80s deg F--Enjoy! Mahale && .AVIATION... (18Z TAFS) Issued at 1235 PM CDT Thu Sep 30 2021 A cold front near I-44, moving slowly southeast, will maintain the threat of thunderstorms through at least this evening, especially near and southeast of the front. Scattered showers and storms may occur throughout the next 24 hours, though the coverage should diminish considerably overnight. Ceilings will be "all over the place" amid the scattered areas of convection. With the additional moisture in place, and the weak frontal boundary in the area, low clouds and perhaps some fog will be likely Friday morning over most of the region. Recovery from the low ceilings will be gradual through the morning. CmS && .UPPER AIR... Issued at 1235 PM CDT Thu Sep 30 2021 Upper air flights are not currently planned. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 80 64 78 65 / 80 60 50 80 Hobart OK 84 62 78 62 / 50 60 70 80 Wichita Falls TX 87 64 80 64 / 60 80 60 70 Gage OK 70 57 73 56 / 30 50 60 80 Ponca City OK 78 62 78 63 / 80 50 50 80 Durant OK 87 64 81 66 / 50 80 60 70 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...10 LONG TERM....10 AVIATION...23
Hazardous weather outlook, Sep 30, 11:28 AM CDT, 1 hour 44 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1128 AM CDT Thu Sep 30 2021 OKZ004>048-050>052-TXZ083>090-011630- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1128 AM CDT Thu Sep 30 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... There is a risk for strong to marginally severe thunderstorms through this evening across western north Texas, into parts of southern and central Oklahoma. The potential hazards are damaging wind gusts up to 65 mph and quarter size hail. .Heavy rainfall... Areas of heavy rain will cause localized flooding through this evening, especially in urban areas and near small streams, mainly in central and southern Oklahoma, and western north Texas. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... .Thunderstorms... There is a chance for thunderstorms on Friday and Saturday. Organized severe weather is not expected. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. Mahale/CmS
In the hours before
Special weather statement, Sep 30, 10:36 AM CDT, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Norman OK
1036 AM CDT Thu Sep 30 2021
OKZ019-020-025-026-301600-
Payne OK-Oklahoma OK-Logan OK-Lincoln OK-
1036 AM CDT Thu Sep 30 2021
...Strong thunderstorms will impact portions of western Lincoln,
northeastern Oklahoma, southeastern Logan and south central Payne
Counties through 1100 AM CDT...
At 1035 AM CDT, Doppler radar was tracking strong thunderstorms
from near Arcadia to Perkins, moving southeast at 5 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Northeastern Oklahoma City, eastern Edmond, Choctaw, Harrah, Perkins,
Jones, Luther, Wellston, Carney, Tryon, Agra, Arcadia, Warwick,
Fallis and Parkland.
This includes Interstate 44 between mile markers 139 and 164.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3546 9710 3546 9714 3540 9714 3556 9740
3579 9729 3594 9715 3602 9693 3592 9679
TIME...MOT...LOC 1535Z 306DEG 5KT 3583 9715
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
WareSpecial weather statement, Sep 30, 11:39 AM CDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Norman OK
1139 AM CDT Thu Sep 30 2021
OKZ045-301715-
Jefferson OK-
1139 AM CDT Thu Sep 30 2021
...Strong thunderstorms will impact portions of northwestern
Jefferson County through 1215 PM CDT...
At 1139 AM CDT, Doppler radar was tracking strong thunderstorms
along a line extending from near Addington to Waurika to near
Sugden. Movement was northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Waurika, Addington, Sugden and southeastern Waurika Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3403 9808 3429 9804 3429 9782 3407 9791
TIME...MOT...LOC 1639Z 229DEG 9KT 3423 9797 3408 9802
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
..speg.Special weather statement, Sep 30, 11:59 AM CDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Norman OK
1159 AM CDT Thu Sep 30 2021
OKZ045-TXZ090-301730-
Jefferson OK-Clay TX-
1159 AM CDT Thu Sep 30 2021
...A strong thunderstorm will impact portions of southwestern
Jefferson and northeastern Clay Counties through 1230 PM CDT...
At 1159 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Petrolia, moving northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Waurika, Ryan and Sugden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3387 9817 3395 9823 3419 9802 3397 9782
TIME...MOT...LOC 1659Z 231DEG 15KT 3395 9813
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
..speg.Special weather statement, Sep 30, 12:21 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Norman OK
1221 PM CDT Thu Sep 30 2021
OKZ028-029-039-040-046-301745-
Stephens OK-Carter OK-Cleveland OK-Garvin OK-McClain OK-
1221 PM CDT Thu Sep 30 2021
...Strong thunderstorms will impact portions of western Garvin,
eastern Stephens, northwestern Carter, south central Cleveland and
south central McClain Counties through 1245 PM CDT...
At 1221 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles west of Antioch to 4 miles south of
Velma. Movement was northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Maysville, Wayne, Velma, Foster, Tatums, Loco, Ratliff City, Antioch
and Pernell.
This includes Interstate 35 between mile markers 81 and 89.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3502 9725 3438 9750 3430 9776 3485 9755
TIME...MOT...LOC 1721Z 231DEG 9KT 3476 9751 3440 9765
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
..speg.Special weather statement, Sep 30, 12:44 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Norman OK
1244 PM CDT Thu Sep 30 2021
OKZ039-045-301815-
Stephens OK-Jefferson OK-
1244 PM CDT Thu Sep 30 2021
...A strong thunderstorm will impact portions of northeastern
Jefferson and southeastern Stephens Counties through 115 PM CDT...
At 1244 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles south of Loco, moving northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Velma and Loco.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3426 9779 3448 9766 3437 9756 3421 9756
3418 9772
TIME...MOT...LOC 1744Z 224DEG 11KT 3426 9771
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
..speg.Special weather statement, Sep 30, 12:58 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Norman OK
1258 PM CDT Thu Sep 30 2021
OKZ045-TXZ090-301830-
Jefferson OK-Clay TX-
1258 PM CDT Thu Sep 30 2021
...Strong thunderstorms will impact portions of central Jefferson and
northern Clay Counties through 130 PM CDT...
At 1258 PM CDT, Doppler radar was tracking strong thunderstorms 3
miles south of Ryan and 4 miles southeast of Petrolia. Movement was
northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ryan, Petrolia, Byers, Jolly and Sugden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3407 9760 3410 9817 3386 9837 3388 9800
TIME...MOT...LOC 1758Z 244DEG 12KT 3398 9796 3397 9817
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
..speg.The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 1:18 PM CDT | Areal Flood Advisory | OUN | Clay | 3 hr |
| Sep 30, 1:45 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 45 min |
| Sep 30, 6:24 PM CDT | Special Weather Statement | OUN | Hardeman | 36 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.